Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 207, NWS Mobile, AL

June 9, 2005Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2005, 5:50 PM CDT for Escambia County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 5:50 PM CDT (22:50 UTC)
Expired
Jun 9, 2005, 6:15 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Escambia County, AL

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 092251
SVRMOB
ALC053-092315-
/O.NEW.KMOB.SV.W.0207.050609T2250Z-050609T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
550 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 615 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF EAST
  BREWTON...OR ABOUT 7 MILES SOUTHEAST OF BREWTON...AND MOVING
  NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HILL BY 605 PM CDT
  EAST BREWTON AND KEEGO BY 610 PM CDT
  BREWTON BY 615 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3101 8707 3103 8689 3125 8712 3110 8730

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:25 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 9, 3:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT THU JUN 9 2005

.SYNOPSIS...ON THE WEATHER MAPS...TROPICAL STORM ARLENE...OVER THE
NORTHWEST CARIBBEAN...WAS PUSHING NORTHWARD AROUND 8 MPH.

&&

.SHORT TERM...TROPICAL STORM ARLENE DOMINATES THE SHORT TERM WEATHER
PICTURE. ONCE IN THE GULF...ARLENE IS FORECAST TO SLOWLY INCREASE IN
STRENGTH AND FORWARD SPEED. THE LATEST FORECASTS FROM THE TROPICAL
PREDICTION CENTER TAKES ARLENE TO THE CENTRAL GULF FRIDAY...THEN
MAKING ITS PRESENCE FELT OVER THE FORECAST AREA SATURDAY. AS THE
STORM APPROACHES FROM THE SOUTH...A STRONG EASTERLY COMPONENT TO THE
WIND SUGGESTS INCREASED THREAT OF COASTAL EROSION FROM WAVE ACTION.
IN ADDITION...WE EXPECT WATER TO START PILING UP ALONG EAST AND
SOUTHEAST FACING SHORES AND INLAND WATERWAYS WITH TIDES 2 TO 3 FEET
ABOVE ASTRONOMICAL HIGH TIDES...WHICH OCCUR EARLY SATURDAY.
THUS...WILL BE PUTTING UP A COASTAL FLOOD WATCH ALONG THE ENTIRE
STRETCH OF COASTLINE IN THE COUNTY WARNING AREA AS WE ARE GETTING
WITHIN THE 36 HOUR WINDOW AND TO ALSO HEIGHTEN THE AWARENESS OF THE
COASTAL FLOODING THREAT. LATEST GRAPHICAL FORECASTS PAINT A SQUALLY
WEATHER PICTURE AS WE HEAD INTO THE WEEKEND. WE ALSO EXPECT THE
THREAT FOR TORNADOES TO INCREASE WITH ARLENES CIRCULATION. STAY
TUNED FOR THE LATEST UPDATES AND ADVISORIES FROM THE TROPICAL
PREDICTION CENTER ON ARLENE.

.LONG TERM...AFTER ARLENE...WEATHER PATTERN REPRESENTS ONE OF A
TYPICAL SUMMERTIME REGIME WITH A SMALL CHANCE OF DAYTIME
STORMS...DECREASING IN COVERAGE EACH NIGHT. VERY LITTLE CHANGE TO
TEMPERATURES. /10

&&

.MARINE...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE MARINE AREA
THROUGH EARLY FRIDAY. THEN ALL EYES TURN TOWARDS THE APPROACH OF
TROPICAL STORM ARLENE. WINDS AND SEAS WILL BEGIN TO INCREASE AT
FIRST IN THE OFFSHORE WATERS AS THE PRESSURE GRADIENT TIGHTENS BY
FRIDAY AFTERNOON AND THEN SPREAD ACROSS THE ENTIRE MARINE AREA
THROUGH THE LATE AFTERNOON AND INTO SATURDAY. COASTAL FLOODING WILL
ALSO BECOME A PROBLEM BY LATE FRIDAY NIGHT AND A COASTAL FLOOD WATCH
WILL BE ISSUED FOR OUR COASTAL AREAS WITH THE AFTERNOON PACKAGE.
BASED ON THE LATEST DATA...WINDS AND SEAS SHOULD PEAK OUT ON
SATURDAY WITH LANDFALL EXPECTED ALONG THE NORTH CENTRAL GULF COAST
SATURDAY AFTERNOON/EVENING. PLEASE REFER TO THE LATEST ADVISORIES
FROM THE NATIONAL HURRICANE CENTER FOR TROPICAL STORM ARLENE. A
RIDGE OF HIGH PRESSURE WILL THEN REBUILD INTO THE MARINE AREA BY
LATE THIS WEEKEND. THIS WILL ALLOW A GENERALLY SOUTHERLY WIND FLOW
TO DEVELOP. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY LATE SUNDAY
AFTERNOON.  /13

&&

.FIRE WEATHER...ARLENE BRINGS HEAVY RAINS AND STRONG WINDS TO THE
AREA EARLY IN THE WEEKEND. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  85  70  83 /  40  70  80  90
PENSACOLA   73  84  73  83 /  40  80  80  90
DESTIN      75  84  73  82 /  40  80  80  90
EVERGREEN   70  83  70  82 /  30  70  70  90
WAYNESBORO  69  86  69  82 /  30  60  70  80
CAMDEN      69  84  69  82 /  30  70  70  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WATCH IN EFFECT FRIDAY NIGHT ALZ063-064.
FL...COASTAL FLOOD WATCH IN EFFECT FRIDAY NIGHT FLZ002-004-006.
MS...NONE.

&&

10/13
Hazardous weather outlook, Jun 9, 8:55 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
855 AM CDT THU JUN 9 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-092100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
855 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A GENERAL FORECAST OF THUNDERSTORMS IS FORECAST TODAY INTO TONIGHT.
FREQUENT LIGHTNING...BRIEF GUSTY WINDS FROM 30 TO 40 MPH AND LOCALLY
HEAVY RAINS ARE POSSIBLE IN STORMS. HOWEVER...THE THREAT FOR
WIDESPREAD SEVERE WEATHER IS LOW THROUGH TONIGHT.

TROPICAL STORM ARLENE HAS FORMED OVER THE WESTERN CARIBBEAN SEA AND
IS FORECAST TO MOVE NORTH INTO THE SOUTH CENTRAL GULF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ON THE CURRENT FORECAST TRACK OF TROPICAL STORM ARLENE...WEATHER
CONDITIONS SHOULD BEGIN TO DETERIORATE LATE FRIDAY NIGHT WITH
TROPICAL STORM CONDITIONS IMPACTING THE AREA SATURDAY. COASTAL
FLOODING AND HEAVY RAINS ARE LIKELY LATE FRIDAY NIGHT...
SATURDAY...POSSIBLY EXTENDING INTO SUNDAY. FOR ADDITIONAL
INFORMATION ON TROPICAL STORM ARLENE...REFER TO THE LATEST
ADVISORIES FROM THE TROPICAL PREDICTION CENTER.

THE RIP CURRENT RISK WILL BE HIGH FRIDAY THROUGH SATURDAY AS
TROPICAL STORM ARLENE APPROACHES FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE
REQUIRED INTO THE WEEKEND.

In the hours before

Special weather statement, Jun 9, 2:02 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
202 PM CDT THU JUN 9 2005

MSZ076-091930-
GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...
202 PM CDT THU JUN 9 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE COUNTY...

AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF LEAKESVILLE...AND MOVING NORTHWEST
AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS EAST OF JONATHAN AND NORTHEAST OF
LEAKESVILLE THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 2:35 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT THU JUN 9 2005

MSZ076-092000-
GREENE-
235 PM CDT THU JUN 9 2005

...A STRONG THUNDERSTORM IS CURRENTLY LOCATED OVER WESTERN GREENE COUNTY...

AT 235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES WEST OF JONATHAN...AND MOVING NORTHWEST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVERA AND BOTHWELL THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

13/JC

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.